Alert archive / Hawaii / Wind Advisories in 2010

Wind Advisory 2, NWS Honolulu, HI

January 1, 2010Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 1, 2010, 5:02 PM HST for Hawaii County, Hawaii. It took effect at Jan 1, 2010, 6:00 PM HST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2010, 5:02 PM HST (03:02 UTC)
In effect from
Jan 1, 2010, 6:00 PM HST
Expired
Jan 4, 2010, 3:34 AM HST
In force
58 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2010-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2010-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWHW70 PHFO 020302
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
502 PM HST FRI JAN 1 2010

HIZ028-021615-
/O.NEW.PHFO.WI.Y.0002.100102T0400Z-100103T0400Z/
BIG ISLAND SUMMITS-
502 PM HST FRI JAN 1 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA.

WINDS OVER THE SUMMITS HAVE AGAIN RISEN TO ABOVE 30 MPH...AND
WILL LIKELY REMAIN AT 30 TO 45 MPH THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CRAIG
5 follow-up statements
869 
WWHW70 PHFO 021401
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 AM HST SAT JAN 2 2010

HIZ028-030315-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-100103T0400Z/
BIG ISLAND SUMMITS-
401 AM HST SAT JAN 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

EXPECT WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON/H LAU
835 
WWHW70 PHFO 030124
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 PM HST SAT JAN 2 2010

HIZ028-031430-
/O.EXT.PHFO.WI.Y.0002.000000T0000Z-100104T0400Z/
BIG ISLAND SUMMITS-
324 PM HST SAT JAN 2 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER
THE BIG ISLAND SUMMITS THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING.

&&

$$
DONALDSON
805 
WWHW70 PHFO 031331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SUN JAN 3 2010

HIZ028-040245-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-100104T0400Z/
BIG ISLAND SUMMITS-
331 AM HST SUN JAN 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
OVER THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
831 
WWHW70 PHFO 040139
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST SUN JAN 3 2010

HIZ028-041445-
/O.EXT.PHFO.WI.Y.0002.000000T0000Z-100104T1600Z/
BIG ISLAND SUMMITS-
339 PM HST SUN JAN 3 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
OVER THE BIG ISLAND SUMMITS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING.

&&

$$

BURKE
486 
WWHW70 PHFO 041334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST MON JAN 4 2010


HIZ028-041445-
/O.CAN.PHFO.WI.Y.0002.000000T0000Z-100104T1600Z/
BIG ISLAND SUMMITS-
334 AM HST MON JAN 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS ON THE BIG ISLAND SUMMITS.

$$

MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:00 PM HST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 1, 4:00 PM HST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI JAN 1 2010

.SYNOPSIS...
A WEAK HIGH PASSING NORTH OF THE ISLANDS WILL BRING US LIGHT TRADE
WINDS TONIGHT. THE LIGHT WINDS WILL THEN TURN OUT OF THE SOUTH AND
SOUTHWEST THIS WEEKEND AND MONDAY...AS A COLD FRONT APPROACHES THE
ISLANDS FROM THE NORTHWEST.

&&

.DISCUSSION...
BOTH NEXRAD AND SATELLITE IMAGERY SHOW A DRY AND STABLE AIRMASS OVER
THE STATE. WITH NO MAJOR CHANGES FORECAST OVERNIGHT...WE CAN EXPECT
A VERY PLEASANT NIGHT TONIGHT. AN EASTWARD MOVING HIGH WILL PASS BY
TO OUR NORTH...SWINGING THE WINDS AROUND TO THE EAST. THE HIGH IS
NOT STRONG HOWEVER...SO THE TRADE WINDS MAY NOT BE STIFF ENOUGH TO
PREVENT LOCAL DRAINAGE OF LAND BREEZES TO SET UP DURING THE COOL OF
THE NIGHT. THE WINDS WILL THEN SWING OUT OF THE SOUTH AND SOUTHWEST
AS A COLD FRONT...DISCUSSED BELOW...APPROACHES FROM THE NORTHWEST.
THE ISLANDS SHOULD REMAIN DRY AT LEAST THROUGH THE WEEKEND.

WESTERLY FLOW ALOFT WILL PERSIST THROUGH MONDAY OVER AND NORTH OF
THE STATE. THE LACK OF AN UPPER LEVEL TROUGH OR CUTOFF LOW NEARBY
EXPLAINS THE DRY WEATHER EXPECTED THIS WEEKEND. HOWEVER...AN UPPER
LEVEL TROUGH EMBEDDED IN THE ZONAL FLOW ALOFT IS FORECAST TO USHER
IN ANOTHER WEAK COLD FRONT LATE MONDAY OR TUESDAY WHICH MAY LINGER
IN THE AREA THROUGH WEDNESDAY. AT PRESENT...IT LOOKS LIKE THERE WILL
NOT BE MUCH RAIN WITH THIS FRONT...IF IT REACHES US. BY THURSDAY...
THE TROUGH ALOFT WILL BE NORTHEAST OF HERE...THE FLOW ALOFT WILL BE
OUT OF THE WEST...THE FRONT WILL BE HISTORY...AND DRY WEATHER WILL
HAVE RETURNED. THE SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL TURN
OUT OF THE NORTHWEST AFTER FRONTAL PASSAGE...IF THERE IS ONE...THEN
BECOME LIGHT AND VARIABLE OVER THE LATTER HALF OF THE WEEK.

&&

.MARINE...
THE NEXT NORTHWEST SWELL WILL ARRIVE THIS WEEKEND WITH ADVISORY
LEVEL SURF POSSIBLE SUNDAY AND MONDAY. A VERY LARGE WEST-NORTHWEST
SWELL COULD PRODUCE WARNING LEVEL SURF BEGINNING TUESDAY AND LASTING
THROUGH MIDWEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

CRAIG

Nearby

Wind Advisories in Hawaii, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.